MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that during priming a centrifugal pump 5 (cp5) panel went black and its drive stopped spinning; cp5 panel restarted after switching it off and on again.No error messages were displayed on s5 system.There was no patient involvement.
 
Additional Manufacturer Narrative
Patients information: there was no patient involvement.Livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6) belgium.A livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue.In order to fix it, led display with touchscreen and computer board (hkr) were replaced; configuration imported.Subsequent functional verification testing was completed without further issues and the unit was returned to service.The serial read-out of the pump (real time device parameters and setting recording file) was received, confirming that there was a lcd display module faulty event.However, analysis of these data is on-going.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The serial read-out of the cp5 pump (real time device parameters and setting recording file) was analyzed and it was found the message "index_impulse_missing".This message means that the connection between the control panel and the drive unit was lost.This could be due to an incorrectly inserted connector at the control panel or that connections was lost by electromagnetic compatibility (emc) influence.Further investigation are needed.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See intial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H10: a further investigation was carried out.In detail, loose connection of the control panel cable to the electronics and power (e/p) pack of the s5 system was simulated in livanova laboratory.It was observed that the panel and consequently the drive unit can function also with the cable not completely inserted.An accidental movement of the cable leads to panel black out and pump stop.If the physical connection is lost due to unintentional movement of the cable two scenarios are possible: - if the connection is resumed by itself the panel turns on automatically; - if the connection is not resumed it is necessary to act on the cable to re-establish it.In both cases acting on the panel switch does not restore the connection.Moreover, complaints database since 2020 was reviewed: no similar complaints were found in which a loose connection of the cable between the control panel and the e/p pack was solved by switching the panel on and off.Considering the above and the serial read-out (real time device parameters and setting recording file) of the cp5 control panel, external emc influence can be excluded as it would have not required the user to switch off and on the panel to resume functionality and also connector between the control panel and the e/p pack not inserted correctly due to laboratory investigation.Therefore, the root cause of the reported event was traced back to a temporary deviation of the circuit board cpu hkr 0325, by means of which the display panel and the pump are connected to power supply.The failure was solved during procedure by switching the cp5 panel off and on again and was definitely solved by replacing the parts during livanova field service activity.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key16628036
Report Number9611109-2023-00122
Device Sequence Number12089932
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)191030
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/04/2023
07/19/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/03/2023
08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown